Asymptotic uniform data-rate guarantees in large wireless networks

Xin Liu, R. Srikant

Research output: Contribution to journalArticle

Abstract

In this paper, we study asymptotic uniform data-rate guarantees in large wireless networks from an information-theoretic viewpoint. We consider the following question: what is the maximum achievable data rate that such a network can support for communication from an arbitrary radio node to its destination under transmission power and network-topology constraints, as the network size goes to infinity? In other words, we study the data-rate guarantee for an arbitrarily chosen source-destination pair assuming all other nodes act as relays. We consider two types of network deployments: (1) a regular deployment with unreliable nodes; and (2) a random deployment. We provide upper and lower bounds on the asymptotic achievable data rate for both linear and planar topologies under the two deployment models.

Original languageEnglish (US)
Pages (from-to)325-343
Number of pages19
JournalAd Hoc Networks
Volume6
Issue number3
DOIs
StatePublished - May 1 2008

Keywords

  • Adhoc networks
  • Connectivity
  • Relay channels
  • Sensor networks

ASJC Scopus subject areas

  • Software
  • Hardware and Architecture
  • Computer Networks and Communications

Fingerprint Dive into the research topics of 'Asymptotic uniform data-rate guarantees in large wireless networks'. Together they form a unique fingerprint.

  • Cite this